Alert archive / Oregon / Wind Advisories in 2017

Wind Advisory 1, NWS Pendleton, OR

January 5, 2017Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 5, 2017, 2:58 PM PST for Union County, Oregon. It took effect at Jan 6, 2017, 7:00 AM PST. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2017, 2:58 PM PST (22:58 UTC)
In effect from
Jan 6, 2017, 7:00 AM PST
Expired
Jan 8, 2017, 6:00 PM PST
In force
59 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2017-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2017-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WWUS76 KPDT 052258
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
258 PM PST THU JAN 5 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY INTO
THE WEEKEND...

.PRESSURE GRADIENTS WILL TIGHTEN FRIDAY ACROSS THE SOUTH END OF
THE GRANDE RONDE VALLEY. THESE TIGHT GRADIENTS WILL CAUSE WINDS TO
BECOME STRONG ACROSS THIS PORTION OF THE VALLEY. 

ORZ049-060700-
/O.NEW.KPDT.WI.Y.0001.170106T1500Z-170108T0600Z/
GRANDE RONDE VALLEY-
258 PM PST THU JAN 5 2017

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST SATURDAY
FOR LADD AND PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM
7 AM FRIDAY TO 10 PM PST SATURDAY.

* WINDS...SOUTH WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS UP TO
  50 MPH.

* TIMING...WINDS WILL GRADUALLY INCREASE FRIDAY...BECOMING STRONG
  BY FRIDAY EVENING. THESE WINDS WILL CONTINUE THROUGH SATURDAY...
  THEN DECREASE SATURDAY EVENING.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS...INCLUDING
  INTERSTATE 84. LOCAL BLOWING SNOW WILL POSSIBLE AT TIMES...
  ESPECIALLY SATURDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
9 follow-up statements
390 
WWUS76 KPDT 060455
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
855 PM PST THU JAN 5 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
INTO THE WEEKEND...

.PRESSURE GRADIENTS WILL TIGHTEN FRIDAY ACROSS THE SOUTH END OF
THE GRANDE RONDE VALLEY. THESE TIGHT GRADIENTS WILL CAUSE WINDS
TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE VALLEY.

ORZ049-061500-
/O.CON.KPDT.WI.Y.0001.170106T1500Z-170108T0600Z/
GRANDE RONDE VALLEY-
855 PM PST THU JAN 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
SATURDAY FOR LADD AND PYLES CANYONS...

* WINDS...SOUTH WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS UP TO
  50 MPH.

* TIMING...WINDS WILL GRADUALLY INCREASE FRIDAY...BECOMING STRONG
  BY FRIDAY EVENING. THESE WINDS WILL CONTINUE THROUGH THE WEEKEND.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING
  INTERSTATE 84. AREAS OF BLOWING SNOW WILL POSSIBLE AT TIMES...
  WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW ZERO FRIDAY AND
  FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
318 
WWUS76 KPDT 061104
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
304 AM PST FRI JAN 6 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
INTO THE WEEKEND...

.PRESSURE GRADIENTS WILL TIGHTEN TODAY ACROSS THE SOUTH END OF
THE GRANDE RONDE VALLEY. THESE TIGHT GRADIENTS WILL CAUSE WINDS TO
BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE VALLEY.

ORZ049-070000-
/O.CON.KPDT.WI.Y.0001.170106T1500Z-170108T0600Z/
GRANDE RONDE VALLEY-
304 AM PST FRI JAN 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST SATURDAY FOR LADD AND PYLES CANYONS...

* WINDS...SOUTH INCREASING TO 30 TO 35 MPH WITH GUSTS UP TO 50
  MPH.

* TIMING...WINDS WILL INCREASE TODAY...BECOMING VERY WINDY BY THIS EVENING.
  THESE WINDS WILL CONTINUE THROUGH THE WEEKEND.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING
  INTERSTATE 84. AREAS OF BLOWING SNOW WILL POSSIBLE AT TIMES.
  WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW ZERO FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
900 
WWUS76 KPDT 062206
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
206 PM PST FRI JAN 6 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
INTO THE WEEKEND...

.PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE
GRANDE RONDE VALLEY THROUGH SATURDAY. THESE TIGHT GRADIENTS WILL
CAUSE WINDS TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE
VALLEY. BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE.

ORZ049-071500-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-170108T0600Z/
GRANDE RONDE VALLEY-
206 PM PST FRI JAN 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY FOR
LADD AND PYLES CANYONS...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS HAVE INCREASED TODAY AND WILL BECOME VERY WINDY
  TONIGHT. THESE WINDS WILL CONTINUE THROUGH SATURDAY AND INTO
  SATURDAY NIGHT.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING
  INTERSTATE 84. AREAS OF BLOWING SNOW WILL POSSIBLE AT TIMES.
  WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW ZERO TONIGHT AND
  EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
140 
WWUS76 KPDT 070546
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
946 PM PST FRI JAN 6 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
INTO THE WEEKEND...

.PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE
GRANDE RONDE VALLEY THROUGH SATURDAY. THESE TIGHT GRADIENTS WILL
CAUSE WINDS TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE
VALLEY. BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE ACROSS THE
VALLEY.

ORZ049-071500-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-170108T0600Z/
GRANDE RONDE VALLEY-
946 PM PST FRI JAN 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY FOR
LADD AND PYLES CANYONS...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE WINDS WILL CONTINUE THROUGH SATURDAY AND INTO
  SATURDAY NIGHT.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING
  INTERSTATE 84. AREAS OF BLOWING SNOW WILL POSSIBLE AT TIMES.
  WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW ZERO OVERNIGHT
  AND AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
666 
WWUS76 KPDT 071304
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
504 AM PST SAT JAN 7 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
THROUGH THIS EVENING...

.PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE
GRANDE RONDE VALLEY THROUGH THIS EVENING. THESE TIGHT GRADIENTS
WILL CAUSE WINDS TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF
THE VALLEY. BLOWING AND DRIFTING SNOW WILL OCCUR ACROSS THE
VALLEY.

ORZ049-080000-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-170108T0600Z/
GRANDE RONDE VALLEY-
504 AM PST SAT JAN 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR LADD AND PYLES CANYONS...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE WINDS WILL CONTINUE THROUGH THIS EVENING AND
  TAPER OFF OVERNIGHT.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING
  INTERSTATE 84. AREAS OF BLOWING SNOW WILL OCCUR AT TIMES. WIND
  CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
053 
WWUS76 KPDT 072303
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
303 PM PST SAT JAN 7 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
THROUGH SUNDAY...

.PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE
GRANDE RONDE VALLEY THROUGH SUNDAY. AS A RESULT...THE WINDS
ACROSS THE SOUTHERN PORTION OF THE VALLEY WILL CONTINUE TO BE
STRONG. BLOWING AND DRIFTING SNOW WILL OCCUR ACROSS THE VALLEY.

ORZ049-080700-
/O.EXT.KPDT.WI.Y.0001.000000T0000Z-170109T0200Z/
GRANDE RONDE VALLEY-
303 PM PST SAT JAN 7 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY FOR LADD AND
PYLES CANYONS...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE WINDS WILL CONTINUE THROUGH SUNDAY THEN TAPER OFF
  SUNDAY EVENING.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS...INCLUDING
  INTERSTATE 84. AREAS OF BLOWING SNOW WILL OCCUR AT TIMES. WIND
  CHILL WILL BE DOWN TO 5 BELOW TO 15 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
515 
WWUS76 KPDT 080541
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
941 PM PST SAT JAN 7 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
THROUGH SUNDAY...

.PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE
GRANDE RONDE VALLEY THROUGH SUNDAY. AS A RESULT...THE WINDS
ACROSS THE SOUTHERN PORTION OF THE VALLEY WILL CONTINUE TO BE
STRONG. BLOWING AND DRIFTING SNOW WILL OCCUR ACROSS THE VALLEY.

ORZ049-081500-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-170109T0200Z/
GRANDE RONDE VALLEY-
941 PM PST SAT JAN 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY FOR LADD
AND PYLES CANYONS...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE WINDS WILL CONTINUE THROUGH SUNDAY THEN TAPER 
  OFF SUNDAY EVENING.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS...INCLUDING
  INTERSTATE 84. AREAS OF BLOWING SNOW WILL OCCUR AT TIMES
  SIGNIFICANTLY REDUCING VISIBILITY. WIND CHILL WILL BE DOWN TO 5
  BELOW TO 15 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
193 
WWUS76 KPDT 081340
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
540 AM PST SUN JAN 8 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
THROUGH EARLY THIS EVENING...

.PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE
GRANDE RONDE VALLEY THROUGH EARLY THIS EVENING. AS A RESULT...THE
WINDS ACROSS THE SOUTHERN PORTION OF THE VALLEY WILL CONTINUE TO
BE STRONG. BLOWING AND DRIFTING SNOW WILL OCCUR ACROSS THE VALLEY.

ORZ049-090200-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-170109T0200Z/
GRANDE RONDE VALLEY-
540 AM PST SUN JAN 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
FOR LADD AND PYLES CANYONS...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE WINDS WILL CONTINUE THROUGH TODAY THEN TAPER OFF
  THIS EVENING.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING
  INTERSTATE 84. AREAS OF BLOWING SNOW WILL OCCUR AT TIMES
  SIGNIFICANTLY REDUCING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
326 
WWUS76 KPDT 090207
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
607 PM PST SUN JAN 8 2017

ORZ049-090315-
/O.EXP.KPDT.WI.Y.0001.000000T0000Z-170109T0200Z/
GRANDE RONDE VALLEY-
607 PM PST SUN JAN 8 2017

...WIND ADVISORY HAS EXPIRED...

STRONG SOUTH WINDS IN THE GRANDE RONDE VALLEY WILL CONTINUE TO
DIMINISH THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:41 PM PST, 17 minutes earlier.

Area forecast discussion, Jan 5, 2:41 PM PST, 17 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
241 PM PST Thu Jan 5 2017

.SHORT TERM...Tonight through Saturday evening...The region will be
under a mostly dry northwesterly flow tonight, with this flow
shifting to the west on Friday. Skies will be mostly clear early,
but variable amounts of high cloudiness is expected overnight into
Friday. Overnight low temps will be very cold again, though lows
over our northern zones may be 2-4 degrees warmer than this morning
due to the high cloud cover. Some patchy steam fog may again develop
over the Columbia river tonight. Some of this fog may again drift
off the river and affect nearby roads and communities. The flow
aloft will shift to the southwest Friday night with gradually
increasing clouds moving in from the southwest. The first in a
series of Pacific storm systems will move across the region Saturday
and Saturday evening. The air mass will remain cold, thus snow is
the only precip type expected with this initial system. Overall snow
amounts with this initial system look to run between 1 and 5 inches,
with the highest amounts (3-5 inches) expected along the Oregon
Cascade east slopes.

Pressure gradients across the south end of the Grande Ronde valley
will tighten late tonight and on Friday. Thus winds will gradually
increase Friday, becoming strong by Friday evening. These strong
winds over the south end of the Grande Ronde valley should continue
through at least Saturday evening. Will issue a wind advisory for
these winds. 90

.LONG TERM...Saturday night through Thursday...A very active
weather pattern will persist through the long term period. Saturday
night periods of snow will be likely across much of the forecast area
as a series of frontal boundaries moves south to north through the
region. Precipitation continues...becoming steadier through the day
on Sunday. PoPs were raised to likely or categorical across the
entire CWA during the day on Sunday. QPF amounts will range from
about a quarter of an inch in the Lower Columbia Basin...to three-
quarters of an inch along the East Slopes of the Cascades and
eastern Columbia Gorge through the daytime hours Sunday.
Precipitation will start off as snow for much of the area early
Sunday morning, but will then change to a mixture of snow, sleet, and
freezing rain from mid-morning Sunday into the afternoon across most
of our oregon zones. Some sleet and/or freezing rain could even mix
in as far north as Goldendale...The Tri-Cities and Walla Walla in
southern Washington. The precipitation could change to all rain
later in the afternoon across parts of the Ochoco-John Day Highland
and in the John Day Basin. Meanwhile precipitation is expected to
remain all snow for the WA East Slopes...Yakima and Kittitas
valleys. This storm system has the potential to bring significant
snow and/or ice accumulations to parts of the area. These
accumulations will be further pinpointed in coming forecasts and some
winter highlights may eventually be needed. The precipitation should
gradually taper off Sunday night...especially in the Columbia Basin
and surrounding areas as the flow turns more westerly. This should
also help to scour out the left over low level cold air either
Sunday night or during the day on Monday....therefore did leave a
chance of freezing rain in the forecast for parts of the area Sunday
night. Periods of lower elevation rain and higher elevations snow
will continue through the day on Monday...snow levels will be near
1500-2000 feet over Washington, with 3000-4000 feet in Oregon.
Another stronger system arrives late Tuesday...Tuesday night and
Wednesday. PoPs were raised significantly during this time as
moisture looks significant this system. Snow levels will be
rather low...only near 1500 feet during this time. Therefore
significant snowfall will be possible above these levels. Winds will
also increase with this system especially Tuesday night and
Wednesday. Additional weather systems continue to impact the area
right through Thursday, with a mixture of snow and rain for the
lower elevations and snow in the mountains. 77

&&

.AVIATION...18z Tafs. MVFR Ceilings will persist at KRDM...KBDN and
KPSC through about 20z with improving conditions through the rest of
the day and into the evening hours. SCT to BKN high clouds near 15-
25K FT will move into the area from the north later this evening and
overnight. Otherwise some localized areas of freezing fog or mist
could develop early Friday morning with the very cold
temperatures...especially along the Columbia and other river
valleys. This will have the highest chance of impacting terminals
such as KDLS and KPSC. Winds will be light out of north or west
through the period...AOB 12 Kts. 77

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT   3  17   6  20 /   0   0   0  30
ALW   7  17  11  24 /   0   0   0  20
PSC   3  17   9  21 /   0   0   0  20
YKM   0  20   6  21 /   0   0   0  20
HRI   3  18   7  21 /   0   0   0  30
ELN   1  19   6  20 /   0   0   0  10
RDM -10  21   3  24 /   0   0   0  70
LGD  -1  15   7  22 /   0   0   0  30
GCD  -3  19   3  24 /   0   0   0  60
DLS   6  21  13  25 /   0   0  10  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 7 AM Friday to 10 PM PST Saturday for ORZ049.

WA...None.
&&

90/77/77

In the hours before

Special weather statement, Jan 5, 2:58 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service PENDLETON OR
258 PM PST Thu Jan 5 2017

ORZ041-044-049-050-502-503-505>511-WAZ024-026>030-520-521-062200-
East Columbia River Gorge of Oregon-
Lower Columbia Basin of Oregon-Grande Ronde Valley-Wallowa County-
Northern Blue Mountains of Oregon-
Southern Blue Mountains of Oregon-John Day Basin-Ochoco-
John Day Highlands-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
East Slopes of the Oregon Cascades-North Central Oregon-
Central Oregon-Eastern Columbia River Gorge of Washington-
Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
Northwest Blue Mountains-East Slopes of the Washington Cascades-
Simcoe Highlands-
Including the cities of...Arlington...The Dalles...Boardman...
Hermiston...Ione...Cove...Elgin...La Grande...Union...
Enterprise...Joseph...Wallowa...Meacham...Tollgate...Long Creek...
North Powder...Ukiah...Dayville...John Day...Mitchell...
Monument...Spray...Brothers...Paulina...Prairie City...Seneca...
Athena...Pendleton...Pilot Rock...Heppner...Condon...Fossil...
Camp Sherman...La Pine...Sisters...Sunriver...Dufur...Maupin...
Moro...Bend...Madras...Prineville...Redmond...White Salmon...
Ellensburg...Thorp...Naches...Sunnyside...Toppenish...Yakima...
Connell...Prosser...Tri-Cities...Dayton...Waitsburg...
Walla Walla...SKI BLUEWOOD RESORT...Appleton...Cle Elum...
Cliffdell...Goldendale...Bickleton
258 PM PST Thu Jan 5 2017

...NEXT WINTER STORM WILL IMPACT THE AREA STARTING SATURDAY
MORNING CONTINUING THROUGH SUNDAY NIGHT...

SNOW WILL DEVELOP OVER CENTRAL OREGON SATURDAY MORNING AND SPREAD
INTO NORTHERN OREGON AND SOUTHERN WASHINGTON BY LATE AFTERNOON.
THE FIRST WAVE OF SNOW WILL BRING A GENERAL 1 TO 4 INCHES FOR
MUCH OF THE REGION BY LATE SATURDAY EVENING. THERE SHOULD BE A
BRIEF LULL IN THE ACTIVITY LATE SATURDAY EVENING...THEN ANOTHER
ROUND OF HEAVIER PRECIPITATION MOVES IN SATURDAY NIGHT THROUGH
SUNDAY. THIS WILL BRING PERIODS OF SNOW SUNDAY MORNING..CHANGING
INTO A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN AND RAIN BY
SUNDAY AFTERNOON. THE PRECIPITATION SHOULD TAPER OFF BY SUNDAY
NIGHT FOR MOST LOCATIONS.

THIS WEATHER SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOW
AND/OR ICE ACCUMULATIONS TO MUCH OF THE AREA. THIS WILL LIKELY
HAVE A LARGE AND ADVERSE IMPACT ON WEEKEND TRAVEL FOR EASTERN
OREGON AND WASHINGTON. PLEASE CHECK THE LATEST FORECAST AND STAY
ALERT FOR ANY WINTER WEATHER HEADLINES THAT MAY BE ISSUED AS THE
EVENT DRAWS CLOSER.

MJM

Nearby

Wind Advisories in Oregon, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.